Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2007, 1:28 AM CDT for Renville County, Ward County, North Dakota. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 1:28 AM CDT (06:28 UTC)
- Expired
- Jun 26, 2007, 2:11 AM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Renville County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:38 AM CDT | TSTM WND GST 63 | Minot Afb, ND | |
| Jun 26, 1:38 AM CDT | HAIL 0.88 | 9 W Minot Afb, ND | |
| Jun 26, 1:42 AM CDT | HAIL 0.88 | 9 W Minot Afb, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 260628
SVRBIS
NDC075-101-260730-
/O.NEW.KBIS.SV.W.0182.070626T0628Z-070626T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
128 AM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 230 AM CDT
* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CARPIO...OR ABOUT
22 MILES NORTHWEST OF MINOT...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF MINOT AIR FORCE BASE AROUND 140 AM CDT...
7 MILES NORTHWEST OF GLENBURN AROUND 150 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4845 10181 4831 10165 4839 10110 4853 10108
4854 10147
$$
HW1 follow-up statement
000
WWUS53 KBIS 260711
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
211 AM CDT TUE JUN 26 2007
NDC075-101-260721-
/O.CAN.KBIS.SV.W.0182.000000T0000Z-070626T0730Z/
WARD ND-RENVILLE ND-
211 AM CDT TUE JUN 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENVILLE AND
CENTRAL WARD COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
LAT...LON 4845 10181 4831 10165 4839 10110 4853 10108
4854 10147
$$
HWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 PM CDT, 9 hours 48 minutes earlier.
Area forecast discussion, Jun 25, 3:40 PM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT MON JUN 25 2007 .SHORT TERM... MAIN CONCERN THIS FORECAST WILL BE THUNDERSTORMS. STATIONARY FRONT FROM SOUTHWEST THROUGH NORTHEAST NORTH DAKOTA AT 20Z WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. HAVE HIGHLIGHTED THE POSSIBILITY OF SEVERE THUNDERSTORMS FOR THE PERIOD 00Z THROUGH 06Z ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA. ON TUESDAY THE LOW AND ASSOCIATED FRONTAL SYSTEM WILL BE LEAVING THE REGION WITH COOL HIGH PRESSURE PUSHING IN. HAVE ENDED THE THREAT FOR PRECIPITATION AFTER 12Z TUESDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE PERIOD TUESDAY THROUGH THURSDAY. EXPECT DRY AND COOL WEATHER THROUGH THE PERIOD. KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN FAR WEST FOR THURSDAY NIGHT WITH APPROACHING SURFACE LOW AND SHORTWAVE. .LONG TERM... VERY FEW CHANGES IN THE LONG TERM TODAY. WE BEGIN THE PERIOD ON FRIDAY IN A DIRTY RIDGE AND THEN TRANSITION TO A SOUTHWEST UPPER FLOW BY SATURDAY...THEN A BROAD FLAT RIDGE OVER THE REGION SUNDAY AND MONDAY WITH WEAK SURFACE FEATURES. WILL BE AN OCCASIONAL SHORTWAVE TRAVELING OVER RIDGE THAT COULD SPARK A THUNDERSTORM SO WILL BASICALLY STICK WITH PREVIOUS FCST OF ONLY SLIGHT CHANCE POPS SUNDAY AND MONDAY. FOR NOW WILL HOLD OFF ON BRINGING A CHANCE SATURDAY EVENING/NIGHT BUT THIS IS THE ONE PERIOD WHERE THE GFS INDICATES A WEAK SURFACE TROUGH THAT MOVES ACROSS THE CWA...BUT THE ECMWF KEEPS THE SURFACE LOW NEARLY STATIONARY TO OUR WEST. WILL LET LATER SHIFTS TAKE ANOTHER PEEK. NO CHANGES TO TEMPERATURES...WITH MID TO UPPER 80S MOST AREAS THROUGH THE PERIOD. && .AVIATION... MVFR CLOUDINESS HOLDING ON OVER NORTHERN NORTH DAKOTA...NORTH OF STATIONARY FRONT. RUC INDICATES THIS MOISTURE HOLD ON OVER THE NORTH CENTRAL UNTIL THE COLD FRONT CLEARS THINGS OUT AFTER MIDNIGHT. OTHERWISE THE MAIN CONCERN WILL BE TIMING/LOCATION OF THUNDERSTORMS. VERY UNSTABLE ATMOSPHERE IN PLACE TO THE SOUTH AND EAST OF THE FRONT...BUT STILL CAPPED. WILL HOLD OFF BRINGING A CHANCE OF THUNDERSTORMS UNTIL AROUND 03Z. THINGS CLEAR OUT FROM WEST TO EAST WITH VFR CONDITIONS BEHIND CDFNT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/TH
Hazardous weather outlook, Jun 25, 5:21 AM CDT, 20 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON JUN 25 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON JUN 25 2007 /421 AM MDT MON JUN 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS TODAY...FOLLOWED BY A BRIEF LULL THIS AFTERNOON BEFORE REGENERATING THIS EVENING INTO TONIGHT. A SLOW MOVING COLD FRONT ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL SLOWLY MOVE EAST LATE TODAY INTO TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH LATE THIS AFTERNOON INITIATING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH TONIGHT. WITH THE COLD FRONT BEING PUSHED EAST LATE TONIGHT...COOLER AND DRIER AIR WILL WILL MOVE IN ON TUESDAY. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE ON TUESDAY FOLLOWED BY A GRADUAL WARMING TREND WEDNESDAY THROUGH SUNDAY. THE PATTERN LOOKS TO REMAIN STABLE THROUGH SUNDAY RESULTING IN GENERALLY DRY AND WARM WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT.
In the hours before
Local storm report, Jun 26, 12:59 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1259 AM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL 7 SE LITCHVILLE 46.59N 98.09W
06/26/2007 E0.88 INCH LAMOURE ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:58 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 47 min |
| Jun 26, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 58 min |
| Jun 26, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 34 min |
| Jun 26, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 59 min |
| Jun 26, 12:58 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 62 min |
| Jun 26, 1:59 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 39 min |
| Jun 26, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.